Alert archive / Kentucky / Flash Flood Warnings in 2013
Flash Flood Warning 34, NWS Louisville, KY
NWS Louisville, KY issued this flash flood warning at Aug 31, 2013, 4:16 PM EDT for Jessamine County, Kentucky. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 31, 2013, 4:16 PM EDT (20:16 UTC)
- Expired
- Aug 31, 2013, 7:15 PM EDT
- In force
- 3 hr
- Issued by
- NWS Louisville, KY
- Area
- Storm-based polygon
- Flood severity
- None
County Jessamine County, KY
The radar
The Jackson,KY radar (KJKL), 113 km from the middle of the area, began a volume at 20:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 8.3 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 969 J/kg
- Mixed-layer CIN
- -114 J/kg
- Mixed-layer LCL
- 834 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 117 m²/s²
- 0-3 km storm-relative helicity
- 134 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.0
The text
As transmitted, in the capitals the NWS used until 2016.
330
WGUS53 KLMK 312016
FFWLMK
KYC113-312315-
/O.NEW.KLMK.FF.W.0034.130831T2016Z-130831T2315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
416 PM EDT SAT AUG 31 2013
THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHERN JESSAMINE COUNTY IN EAST CENTRAL KENTUCKY...
* UNTIL 715 PM EDT
* AT 411 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAINFALL FROM REPEATED THUNDERSTORMS OVER THE WARNED
AREA. UP TO 3 INCHES OF RAIN HAS FALLEN WITH ADDITIONAL HEAVY RAINS
EXPECTED WHICH WILL LIKELY CAUSE FLOODING.
* LOCATIONS IMPACTED INCLUDE MAINLY RURAL AREAS OF SOUTHERN JESSAMINE
COUNTY...INCLUDING VINEYARD...POLLARD...MOUNT LEBANON AND HALL.
ADDITIONAL RAINFALL AMOUNTS OF UP TO 2 INCHES ARE POSSIBLE IN THE
WARNED AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
REPORT FLOODING TO LOCAL LAW ENFORCEMENT...POST YOUR REPORT TO THE
NATIONAL WEATHER SERVICE LOUISVILLE FACEBOOK PAGE...OR TWEET YOUR
REPORT USING HASHTAG L...M...K...SPOTTER.
&&
LAT...LON 3780 8448 3777 8454 3773 8458 3775 8459
3774 8461 3776 8460 3778 8463 3777 8464
3779 8464 3779 8461 3780 8461 3781 8465
3784 8466 3785 8448 3780 8446
$$
AMS1 follow-up statement
475
WGUS73 KLMK 312234
FFSLMK
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
634 PM EDT SAT AUG 31 2013
KYC113-312244-
/O.CAN.KLMK.FF.W.0034.000000T0000Z-130831T2315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
JESSAMINE KY-
634 PM EDT SAT AUG 31 2013
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR SOUTHERN JESSAMINE
COUNTY...
THE STORMS THAT PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED
AREA.
REPORT FLOODING TO LOCAL LAW ENFORCEMENT...POST YOUR REPORT TO THE
NATIONAL WEATHER SERVICE LOUISVILLE FACEBOOK PAGE...OR TWEET YOUR
REPORT USING HASHTAG L...M...K...SPOTTER.
LAT...LON 3780 8448 3777 8454 3773 8458 3775 8459
3774 8461 3776 8460 3778 8463 3777 8464
3779 8464 3779 8461 3780 8461 3781 8465
3784 8466 3785 8448 3780 8446
$$
AMSWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this flash flood warning went out at Aug 31, 3:11 PM EDT, 1 hour 5 minutes earlier.
Area forecast discussion, Aug 31, 3:11 PM EDT, 1 hour 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 311 PM EDT Sat Aug 31 2013 .SHORT TERM (Now through Sunday Night)... Issued at 309 PM EDT Sat Aug 31 2013 This afternoon and early evening... Main cluster of storms did fire up where moisture had pooled earlier today over SW Indiana and north central Kentucky. These storms are currently just SW of Louisville and will continue to slide southeast toward Bardstown through the late afternoon. Meanwhile, outflow boundary from this morning's convection is currently stretching from Frankfort southeast to Mount Vernon, KY and will likely be the focus for additional convective development over the next few hours as Cu is already becoming agitated. Areas east of this boundary, including Lexington, will only have a very small chance of a storm this evening since this area remains somewhat stable. Do expect the best coverage (40-50%) to be across central Kentucky where the two areas of convective focus collide. Could still see gusty winds, brief torrential rain, and numerous cloud to ground lightning strikes with any storm. All other areas of the CWA should only see isolated to widely scattered coverage through the early evening. Heat indices are maxing out right at 105 this afternoon, however we should see a slight decrease as cloud cover becomes thicker. Will hold off on any headlines for due to the short nature of these heat indices. Tonight... Coverage of storms should quickly die off after sunset, with focus shifting upstream for our next potential round of convection overnight. Another shortwave embedded in the NW flow aloft and its associated surface feature currently residing over NW Illinois will move across the Wabash River Valley. A scattered complex of storms is expected to develop just ahead of this feature and scoot toward our northern CWA by around Midnight. At this point, not overly impressed so will leave chances around 30 percent across the north and only 20 percent elsewhere. Higher res models have been doing better today and will base most of the forecast off of these solutions, as they have recognized the boundaries and initiated afternoon storms well. Expect lows tonight in the low and mid 70s. Fog may also become a concern toward dawn in spots that saw heavier rainfall, however will punt any mention for now until confidence in convective chances is higher as this would impact fog chances. Sunday... Shortwave and weak surface trough will slide east through the area on Sunday, with focus for scattered showers and storms mainly across eastern portions of the CWA through mid afternoon. Will likely see a lull across central and western portions of the CWA through the day as subsidence behind the passing wave quells convective chances. This will set the stage for another hot day with temperatures topping out in the lower 90s and heat indices topping out in the low 100s along and west of I-65. Sunday night... Still very uncertain about Sunday night, however this time frame continues to look like the best chance for storms into Monday morning. This will occur as a stronger shortwave dives through the northwest flow and the associated surface features drag a cold front into southern Indiana by dawn on Monday. At least scattered coverage of storms should be ahead of this front. .LONG TERM (Monday through Saturday)... Issued at 255 PM EDT Sat Aug 31 2013 A cold front will push through the area Monday bringing showers and storms to the area. By Monday morning the front should be close to the Ohio River with elevated convection ongoing. Storms should mostly affect central KY during the afternoon hours as the whole complex continues to push ESE. Soundings reveal CAPE values in the 3000-4000 J/KG range in the Bluegrass area, but realizing that will depend on the amount of cloud cover that is carried eastward from the morning storms farther to the west. Wind profiles look fairly weak 15-25 kts in the first 0-6km. Thus, think that strong storms with maybe a marginally severe storm or two would be possible Monday mainly over KY. With clouds/scattered convection, think that high temperatures will be limited to the mid 80s. After the front passes through Monday evening, cooler drier air will be ushered into the region for the rest of the week. The area will enjoy high temps in the upper 70s to mid 80s for the rest of the week with the coolest day being Tues. Low temperatures will be in the upper 50s to lower 60s. A dry, weak front looks to quietly sweep through the area Thurs/Fri. The next possible chance for rain would be late next weekend, but long range models seem to be in disagreement on how long ridging will remain in control of the region. && .AVIATION (18Z TAF Update)... Issued at 655 AM EDT Sat Aug 31 2013 The immediate order of business is fog potential, especially in BWG where the winds are the lightest. We still have a decent temp/dewpoint spread, and just a few knots of wind to keep things mixy. However, nearby METARs at GLW and EKQ have come in with IFR and a couple area webcams have shown a hint of a fog bank. Will keep a close eye on all available data until issuance time, but current inclination is to maintain VFR. Biggest challenge in this TAF set is still the low-confidence precip forecast for this afternoon. Convection that was headed our direction last evening dissipated over Indiana, but there is still an outflow not too far north of SDF. Differential heating along the edge of the debris cloud shield from the now-dissipated MCS means southeast Indiana will probably be the favored spot for convective initiation. Still difficult to time and to forecast any direct impact, but it does warrant VCTS/CB wording in SDF and LEX beginning around 18Z. BWG is far enough removed from any forcing that we will keep the TAF dry. Prevailing conditions will be VFR, but if a thunderstorm directly impacts one of the terminals there will be brief MVFR or even IFR. Can't rule out precip tonight given disturbances in NW flow and a juicy air mass. However, confidence is too low to include even VCTS at this time. Light SSW winds and SCT-BKN mid-level clouds will keep fog from being a concern. && .LMK WATCHES/WARNINGS/ADVISORIES... KY...NONE. IN...NONE. && Short Term........BJS Long Term.........AMS Aviation..........BJS
Hazardous weather outlook, Aug 31, 3:31 PM EDT, 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 331 PM EDT SAT AUG 31 2013 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-011945- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-CRAWFORD IN- PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-BRECKINRIDGE KY- MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-JEFFERSON KY- OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-SCOTT KY- HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-FAYETTE KY-BOURBON KY- NICHOLAS KY-NELSON KY-WASHINGTON KY-MERCER KY-JESSAMINE KY-CLARK KY- LARUE KY-MARION KY-BOYLE KY-GARRARD KY-MADISON KY-BUTLER KY- EDMONSON KY-HART KY-GREEN KY-TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY- WARREN KY-SIMPSON KY-ALLEN KY-BARREN KY-MONROE KY-METCALFE KY- ADAIR KY-RUSSELL KY-CUMBERLAND KY-CLINTON KY- INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON... JASPER...MARENGO...TELL CITY...CORYDON...NEW ALBANY... JEFFERSONVILLE...HAWESVILLE...HARDINSBURG...BRANDENBURG... BEAVER DAM...LEITCHFIELD...ELIZABETHTOWN...FORT KNOX... MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE...LA GRANGE... BEDFORD...NEW CASTLE...SHELBYVILLE...FRANKFORT...GEORGETOWN... CYNTHIANA...TAYLORSVILLE...LAWRENCEBURG...VERSAILLES...LEXINGTON... PARIS...CARLISLE...BARDSTOWN...SPRINGFIELD...HARRODSBURG... NICHOLASVILLE...WINCHESTER...HODGENVILLE...LEBANON...DANVILLE... LANCASTER...RICHMOND...MORGANTOWN...BROWNSVILLE...MUNFORDVILLE... GREENSBURG...CAMPBELLSVILLE...LIBERTY...STANFORD...RUSSELLVILLE... BOWLING GREEN...FRANKLIN...SCOTTSVILLE...GLASGOW...TOMPKINSVILLE... EDMONTON...COLUMBIA...JAMESTOWN...BURKESVILLE...ALBANY 331 PM EDT SAT AUG 31 2013 /231 PM CDT SAT AUG 31 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...TONIGHT. SCATTERED THUNDERSTORMS WILL CONTINUE LATE THIS AFTERNOON AND EVENING ESPECIALLY OVER CENTRAL KENTUCKY. THE MAIN THREAT WITH ANY STORM THAT DEVELOPS WILL BE CLOUD TO GROUND LIGHTNING...BRIEF HEAVY RAINFALL...AND GUSTY WINDS. A FEW STRONGER STORMS COULD PRODUCE WINDS IN EXCESS OF 40 MPH OVER A LOCALIZED AREA. A HOT AND HUMID AIR MASS WILL MAINTAIN ITS GRIP ON THE REGION... WITH EARLY EVENING HEAT INDEX VALUES BETWEEN 100 TO 105 DEGREES WEST OF INTERSTATE 65. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. SCATTERED THUNDERSTORMS WILL BE POSSIBLE SUNDAY AND MONDAY AS MULTIPLE DISTURBANCES CROSS THE REGION. THE BEST CHANCE FOR STORMS WILL BE SUNDAY NIGHT THROUGH MONDAY AFTERNOON AS A COLD FRONT PUSHES THROUGH THE REGION. THE STRONGEST STORMS WILL BE CAPABLE OF LOCALLY HEAVY RAINFALL...SMALL HAIL...AND GUSTY WINDS UP TO 40 MPH. A HOT AND HUMID AIR MASS WILL REMAIN IN PLACE SUNDAY...AS HEAT INDICES APPROACH 100 SUNDAY AFTERNOON ALONG AND WEST OF INTERSTATE 65. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY HAIL...WIND DAMAGE...OR FLOODING TO THE NATIONAL WEATHER SERVICE IN LOUISVILLE THIS EVENING. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/LOUISVILLE. BJS/AMS
In the hours before
Special weather statement, Aug 31, 3:41 PM EDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
341 PM EDT SAT AUG 31 2013
KYZ031>034-312025-
HENRY KY-OLDHAM KY-SHELBY KY-TRIMBLE KY-
341 PM EDT SAT AUG 31 2013
...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...TORRENTIAL RAIN...
HALF INCH HAIL...AND 45 MPH WINDS...
AT 338 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES SOUTH OF
CARROLLTON TO 6 MILES SOUTHEAST OF LA GRANGE...AND MOVING EAST AT 15
MPH.
CONTINUOUS CLOUD TO GROUND LIGHTNING...TORRENTIAL RAIN REDUCING
VISIBILITIES...HALF INCH HAIL...AND STRONG GUSTY WINDS OF AROUND 40
TO 50 MPH...ARE EXPECTED WITH THESE STORMS.
* THESE STORMS WILL ALSO IMPACT...
NEW CASTLE...
LA GRANGE...
SMITHFIELD...
CHESTNUT GROVE...
LACIE...
PORT ROYAL AND EMINENCE...
THESE STORMS WILL AFFECT INTERSTATE 71 IN KENTUCKY BETWEEN MILE
MARKERS 17 AND 35.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS...AND AVOID USING THE
TELEPHONE UNLESS IT IS AN EMERGENCY.
&&
LAT...LON 3863 8522 3859 8521 3860 8508 3859 8507
3857 8507 3858 8504 3856 8500 3828 8516
3834 8549 3866 8526
TIME...MOT...LOC 1941Z 271DEG 11KT 3860 8516 3833 8532
AMSLocal storm report, Aug 31, 3:57 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
357 PM EDT SAT AUG 31 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0350 PM TSTM WND DMG 3 S SHELBYVILLE 38.17N 85.23W
08/31/2013 SHELBY KY LAW ENFORCEMENT
THREE TREES DOWN.
&&
EVENT NUMBER LMK1300475
SZAPPANOSLocal storm report, Aug 31, 3:58 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
358 PM EDT SAT AUG 31 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0335 PM TSTM WND DMG 2 E FINCHVILLE 38.15N 85.28W
08/31/2013 SHELBY KY LAW ENFORCEMENT
ONE TREE DOWN.
&&
EVENT NUMBER LMK1300476
SZAPPANOSSpecial weather statement, Aug 31, 4:02 PM EDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
402 PM EDT SAT AUG 31 2013
KYZ048-056-057-312045-
GARRARD KY-JESSAMINE KY-MADISON KY-
402 PM EDT SAT AUG 31 2013
...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...TORRENTIAL RAIN...
HALF INCH HAIL...AND 45 MPH WINDS...
AT 357 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES SOUTH OF NICHOLASVILLE...AND MOVING EAST
AT 10 MPH.
CONTINUOUS CLOUD TO GROUND LIGHTNING...TORRENTIAL RAIN REDUCING
VISIBILITIES...HALF INCH HAIL...AND GUSTY WINDS OF AROUND 35 TO 45
MPH...ARE EXPECTED WITH THIS STORM.
* THIS STORM WILL ALSO IMPACT...
NICHOLASVILLE...
LANCASTER...
POLLARD AND LOGANA...
EDENTON AND BUCKEYE...
TEATERSVILLE AND VALLEY VIEW...
COTTONBURG AND BALDWIN...
THIS STORM WILL AFFECT INTERSTATE 75 IN KENTUCKY BETWEEN MILE MARKERS
87 AND 90.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS...AND AVOID USING THE
TELEPHONE UNLESS IT IS AN EMERGENCY.
&&
LAT...LON 3747 8440 3748 8445 3753 8453 3772 8469
3789 8464 3786 8444 3785 8443 3786 8442
3784 8439 3785 8438 3783 8427
TIME...MOT...LOC 2002Z 288DEG 9KT 3778 8454
AMSSpecial weather statement, Aug 31, 4:07 PM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
407 PM EDT SAT AUG 31 2013
INZ078-079-092-KYZ031-032-312055-
CLARK IN-JEFFERSON IN-OLDHAM KY-SCOTT IN-TRIMBLE KY-
407 PM EDT SAT AUG 31 2013
...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...TORRENTIAL RAIN...
HALF INCH HAIL...AND 40 MPH WINDS...
AT 406 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES NORTHEAST OF
SCOTTSBURG TO LA GRANGE...AND MOVING EAST AT 15 MPH.
CONTINUOUS CLOUD TO GROUND LIGHTNING...TORRENTIAL RAIN REDUCING
VISIBILITIES...HALF INCH HAIL...AND GUSTY WINDS OF AROUND 35 TO 45
MPH...ARE EXPECTED WITH THESE STORMS.
* THESE STORMS WILL ALSO IMPACT...
BEDFORD...
MADISON...
DEPUTY AND SWANVILLE...
PAYNESVILLE AND CHELSEA...
SALUDA...
WISES LANDING...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS...AND AVOID USING THE
TELEPHONE UNLESS IT IS AN EMERGENCY.
&&
LAT...LON 3869 8519 3869 8521 3874 8526 3874 8532
3864 8523 3836 8547 3879 8582 3883 8573
3882 8570 3883 8562 3885 8562 3886 8558
3888 8558 3889 8554 3892 8554 3892 8521
TIME...MOT...LOC 2008Z 267DEG 11KT 3879 8569 3844 8538
AMSSpecial weather statement, Aug 31, 4:09 PM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 309 PM CDT SAT AUG 31 2013 KYZ024-312055- BRECKINRIDGE KY- 309 PM CDT SAT AUG 31 2013 ...STRONG THUNDERSTORM WITH TORRENTIAL RAIN...AND DANGEROUS LIGHTNING... AT 306 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES EAST OF HARDINSBURG...AND MOVING EAST AT 5 MPH. CONTINUOUS CLOUD TO GROUND LIGHTNING...AND TORRENTIAL RAIN REDUCING VISIBILITIES...ARE EXPECTED WITH THIS STORM. * THIS STORM WILL ALSO IMPACT... HENSLEY... LOCUST HILL... WOODROW... GRAYSVILLE... PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IF POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS...AND AVOID USING THE TELEPHONE UNLESS IT IS AN EMERGENCY. TORRENTIAL RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF ENCOUNTERING HEAVY RAINS. && LAT...LON 3781 8617 3765 8628 3776 8646 3784 8638 TIME...MOT...LOC 2009Z 291DEG 4KT 3778 8635 AMS
The office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 31, 7:51 AM EDT | Special Weather Statement | LMK | Franklin, Harrison, Nicholas, Scott | 44 min |
| Aug 31, 8:33 AM EDT | Special Weather Statement | LMK | Bourbon, Fayette, Franklin, Harrison, Henry, Jessamine and 2 more | 47 min |
| Aug 31, 9:27 AM EDT | Special Weather Statement | LMK | Bourbon, Fayette, Harrison, Jessamine, Nicholas, Scott and 1 more | 48 min |
| Aug 31, 9:53 AM EDT | Severe Thunderstorm Warning | LMK | Fayette, Jessamine | 27 min |
| Aug 31, 9:54 AM EDT | Areal Flood Advisory | LMK | Fayette | 3 hr |
| Aug 31, 10:14 AM EDT | Special Weather Statement | LMK | Bourbon, Clark, Fayette, Jessamine, Nicholas, Scott and 1 more | 46 min |
| Aug 31, 10:57 AM EDT | Flash Flood Warning | LMK | Fayette | 63 min |
| Aug 31, 11:03 AM EDT | Special Weather Statement | LMK | Fayette | 47 min |
| Aug 31, 2:15 PM EDT | Special Weather Statement | LMK | Meade | 45 min |
| Aug 31, 2:56 PM EDT | Special Weather Statement | LMK | Jefferson | 44 min |
| Aug 31, 2:58 PM EDT | Special Weather Statement | LMK | Jessamine | 47 min |
| Aug 31, 3:05 PM EDT | Special Weather Statement | LMK | Anderson, Nelson, Shelby, Spencer, Washington | 60 min |
| Aug 31, 3:11 PM EDT | Severe Thunderstorm Warning | LMK | Spencer | 29 min |
| Aug 31, 3:31 PM EDT | Severe Thunderstorm Warning | LMK | Shelby, Spencer | 44 min |
| Aug 31, 3:41 PM EDT | Special Weather Statement | LMK | Henry | 44 min |
| Aug 31, 3:53 PM EDT | Areal Flood Advisory | LMK | Jessamine, Madison | 3 hr |
| Aug 31, 4:01 PM EDT | Severe Thunderstorm Warning | LMK | Franklin, Henry, Shelby | 44 min |
| Aug 31, 4:02 PM EDT | Special Weather Statement | LMK | Garrard, Jessamine | 43 min |
| Aug 31, 4:07 PM EDT | Special Weather Statement | LMK | Oldham, Trimble | 48 min |
| Aug 31, 4:09 PM EDT | Special Weather Statement | LMK | Breckinridge | 46 min |
| Aug 31, 4:25 PM EDT | Special Weather Statement | LMK | Madison | 30 min |
| Aug 31, 4:27 PM EDT | Severe Thunderstorm Warning | LMK | Madison | 28 min |
| Aug 31, 4:32 PM EDT | Severe Thunderstorm Warning | LMK | Fayette, Scott, Woodford | 48 min |
| Aug 31, 4:45 PM EDT | Severe Thunderstorm Warning | LMK | Garrard, Lincoln, Madison | 30 min |
| Aug 31, 4:47 PM EDT | Flash Flood Warning | LMK | Fayette, Scott, Woodford | 3 hr |
| Aug 31, 5:03 PM EDT | Special Weather Statement | LMK | Boyle, Madison, Mercer | 47 min |
| Aug 31, 5:03 PM EDT | Severe Thunderstorm Warning | LMK | Fayette | 42 min |
| Aug 31, 5:15 PM EDT | Special Weather Statement | LMK | Bourbon, Harrison, Nicholas | 60 min |
| Aug 31, 5:17 PM EDT | Areal Flood Advisory | LMK | Garrard | 3 hr |
| Aug 31, 5:19 PM EDT | Special Weather Statement | LMK | Garrard, Lincoln | 31 min |
| Aug 31, 5:33 PM EDT | Special Weather Statement | LMK | Clark | 62 min |
| Aug 31, 5:38 PM EDT | Special Weather Statement | LMK | Casey, Green, Taylor | 47 min |
| Aug 31, 5:55 PM EDT | Special Weather Statement | LMK | Lincoln | 30 min |
| Aug 31, 6:34 PM EDT | Special Weather Statement | LMK | Russell | 46 min |
| Aug 31, 6:54 PM EDT | Areal Flood Advisory | LMK | Harrison, Scott | 3 hr |
| Aug 31, 7:01 PM EDT | Special Weather Statement | LMK | Trimble | 59 min |
| Aug 31, 7:11 PM EDT | Severe Thunderstorm Warning | LMK | Russell | 29 min |
| Aug 31, 7:48 PM EDT | Special Weather Statement | LMK | Clinton, Russell | 62 min |
| Aug 31, 7:50 PM EDT | Areal Flood Advisory | LMK | Franklin | 115 min |
| Aug 31, 7:59 PM EDT | Severe Thunderstorm Warning | LMK | Jefferson, Oldham, Shelby | 36 min |
Nearby
Flash Flood Warnings in Kentucky, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.